# SDR WX0500003

- Difficulty date: January 7, 2005
- Submitted: January 13, 2005
- Operation: Air carrier
- Aircraft: N868GA
- Make and model: Doug DC-9-83
- Aircraft serial: 49554
- System (JASC): 2133 · Pressure Regulator/Outflow Valve
- Part: Outflow Valve
- Condition: Obstructed
- Location: Cabin Pressure
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: B, A

## Discrepancy

DURING FLT AT APPROX 25,000 FT, HAD IND`S OF INCREASED RATE OF CLIMB THAT EXCEEDED 1000 FPM.  ATTEMPTED TO ADJUST RATE OF CLIMB WITH CONTROL KNOB.  REPEATED ATTEMPTS DID NOT SLOW RATE, AFTER LEVEL OFF AT 35,000 FT CABIN PRESS CONTROLLER CONTINUED TO INDICATE CLIMB.  PERFORMED QRH CHECKLIST, INEFFECTIVE AT CONTROLLING PRESSURE.  MANUAL CONTROL DIFFICULT TO MOVE & REQUIRED EXCESS FORCE, CABIN ALT EXCEEDED 10,000 FT.  CREW DONNED O2 MASKS.   DIVERTED TO DEN.  DURING DESCENT CABIN ALTITUDE EXCEEDED 14,000 FT & PAX O2 PNLS OPENED.  A/C LANDED DEN W/O FURTHER INCIDENT.  MX FOUND EXCESSIVE PAINT ON NOZZLE VALVE.  MX REMOVED PAINT.  PRIMARY, STANDBY & MANUAL OPS ALL CHECKED GOOD IAW MM.   A/C RETURNED TO SERVICE .
